Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 281, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 10, 2003, 4:10 PM CDT for Camden County, Missouri. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2003, 4:10 PM CDT (21:10 UTC)
- Expired
- Jun 10, 2003, 5:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Camden County, MO
The radar
The Springfield radar (KSGF), 115 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 12:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 521 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 424 m²/s²
- 0-3 km storm-relative helicity
- 496 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.8
The text
As transmitted, in the capitals the NWS used until 2016.
454
WUUS53 KSGF 102110
SVRSGF
MOC029-102215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
410 PM CDT TUE JUN 10 2003
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CAMDEN COUNTY IN MISSOURI
* UNTIL 515 PM CDT.
* AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF
NICKELS...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM VILLAGE OF FOUR SEASONS TO
10 MILES NORTHWEST OF MACKS CREEK...AND WERE NEARLY STATIONARY.
* THE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF...
CAMDEN COUNTY.
THE TOWNS OF BARNUMTON...SUNRISE BEACH...PURVIS AND HURRICANE DECK
ARE ALSO IN THE PATH OF THESE STORMS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS OR INSIDE
A VEHICLE IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
LAT...LON 3821 9269 3812 9306 3803 9306 3813 9263
3820 9265
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:34 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 10, 1:34 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 134 PM CDT TUE JUN 10 2003 ...WELL ADVERTISED ACTIVE WEATHER PATTERN IS KNOCK KNOCK KNOCKIN ON OUR DOOR... SHORT TERM CONCERNS ARE OBVIOUSLY CENTERED AROUND THE CONVECTION THIS AFTERNOON AND TONIGHT. FRONTAL/OUTFLOW BOUNDARY OVER CENTRAL MO AND KS SHOULD BEGIN TO SLOWLY DRIFT SOUTHWARD DURING THE NEXT 24 HOURS. PWS AROUND 2 INCHES WILL COMBINE WITH SLOW STORM MOVEMENT TO LEAD TO THE THREAT OF VERY HEAVY RAINFALL. GIVEN THE SLOW STORM MOVEMENT AND POTENTIAL OF CELL TRAINING WOULDNT BE AT ALL SURPRISED TO SEE A FEW LOCATIONS END UP WITH MORE THAN 4 INCHES. WHILE HEAVIEST RAINFALL TOTALS FROM THIS MORNING AND LOWEST FFG ARE OVER OUR EASTERN COUNTIES...THE POTENTIAL MAGNITUDE OF THE HEAVY RAINFALL JUSTIFIES A FLOOD WATCH ALL LOCATIONS. 18Z SOUNDING IN THROUGH 400 MB SHOWS AN EXTREMELY UNSTABLE ENVIRONMENT WITH AN LI OF -11C. THERE IS A VERY SMALL CAP ON THE ORDER OF ABOUT 1 DEGREE CELSIUS...WHICH SHOULDNT BE TOO DIFFICULT TO OVERCOME THIS AFTERNOON. WIND FIELDS NOT ALL THAT GREAT BUT WITH SUCH EXTREME INSTABILITY ORGANIZED MULTICELLS COULD CERTAINLY GO ON TO PRODUCE SOME GOOD (WELL BAD I GUESS) SIZED HAIL WITH DAMAGING WIND POTENTIAL INCREASING AS THE STORMS MORPH INTO LINE SEGMENTS THIS EVENING. BEYOND THE SHORT TERM VERY FEW CHANGES WERE MADE TO THE GRIDS. MODELS CONTINUE TO ADVERTISE A MEANDERING FRONT IN AND ABOUT THE AREA FOR THE FORESEEABLE FUTURE. POSSIBILITY OF A CUT OFF LOW FORMING NEAR THE END OF THE EXTENDED CERTAINLY COULD BE BAD NEWS IF WE ACTUALLY DE REACH OUR RAINFALL POTENTIAL OVER THE NEXT SEVERAL DAYS. ALL GRIDS ARE OUT. THANKS FOR COORD LSX/TSA/ICT .SGF... .MO...FLOOD WATCH WATCH THROUGH TONIGHT. .KS...FLOOD WATCH WATCH THROUGH TONIGHT. IZZI
Hazardous weather outlook, Jun 10, 1:05 PM CDT, 3 hours 5 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
105 PM CDT TUE JUN 10 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...INCLUDING SCATTERED SEVERE STORMS CONTAINING:
HAIL UP TO TWO INCHES IN DIAMETER
DAMAGING WINDS TO 70 MPH
EXTREMELY HEAVY RAINFALL AND FLOODING ARE ALSO POSSIBLE
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WILL MOVE INTO NORTHWEST PORTIONS OF THE OUTLOOK
AREA AFTER 2 PM...OVERSPREADING THE REMAINDER OF THE OUTLOOK AREA
BY EVENING.
DISCUSSION:
THUNDERSTORMS WILL OVERSPREAD THE OUTLOOK AREA THIS
AFTERNOON...WITH SOME OF THE THUNDERSTORMS LIKELY BECOMING SEVERE.
THE GREATEST THREAT WILL LIKELY BE FROM LARGE HAIL TO THE SIZE OF
GOLF BALLS OR LARGER AND DAMAGING WINDS TO 70 MPH. WHILE AN
ISOLATED TORNADO OR TWO CANNOT BE RULED OUT...CONDITIONS ARE NOT
ALL THAT FAVORABLE FOR TORNADOS THIS AFTERNOON.
IN ADDITION TO THE SEVERE WEATHER THREAT...VERY HEAVY RAINFALL
WILL LIKELY ACCOMPANY THE THUNDERSTORMS. SOME THUNDERSTORMS COULD
PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN LESS THAN AN
HOUR. RAINFALL AMOUNTS OF THIS MAGNITUDE WOULD LEAD TO FLASH
FLOODING.
ADDITIONAL INFORMATION: A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE
OUTLOOK AREA THIS AFTERNOON AND TONIGHT. FOR MORE DETAILED
INFORMATION PLEASE REFER TO THE FLOOD WATCH PRODUCT
(STLFFASGF)...OR VISIT OUR WEBSITE AT: HTTP://WWW.CRH.NOAA.GOV/SGF.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE
NEXT WEEK. IT IS DIFFICULT TO PINPOINT TIMING AND INTENSITY OF
THESE THUNDERSTORMS...HOWEVER LOCALLY HEAVY
RAINFALL...FLOODING...AND SOME SEVERE THUNDERSTORMS DO APPEAR TO
BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUIRED 2 PM.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF
IZZIIn the hours before
Local storm report, Jun 10, 3:32 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
332 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0331 PM ELDON MO .88 INCH HAIL
06/10/03 MILLER 50 MPH WINDS ALSO
REPORTED. REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 10, 3:39 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
339 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0335 PM SUNRISE BEACH MO 1 INCH HAIL
06/10/03 CAMDEN REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Jun 10, 3:51 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
351 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM 2 E LAURIE MO .88 INCH HAIL
06/10/03 MORGAN REPORTED BY ROAD
DEPARTMENTSpecial weather statement, Jun 10, 3:51 PM CDT, 19 minutes before
MOZ058-070-071-083-110200- SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 351 PM CDT TUE JUN 10 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 506...IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: DENT...MARIES...PHELPS AND PULASKI. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE FORT LEONARD WOOD AND ROLLA. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL INFORMATION. TERRY
Local storm report, Jun 10, 4:00 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
400 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0358 PM 3 NE DIXON MO .75 INCH HAIL
06/10/03 PULASKI REPORTED BY TRAINED STORM
SPOTTER.Local storm report, Jun 10, 4:05 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
405 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0404 PM CLIMAX SPRINGS MO .88 INCH HAIL
06/10/03 CAMDEN REPORTED BY EMERGENCY
MANAGEMENT.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 5:55 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 50 min |
| Jun 10, 6:31 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps, Pulaski | 44 min |
| Jun 10, 6:40 AM CDT | Severe Thunderstorm Warning | SGF | Benton | 50 min |
| Jun 10, 6:56 AM CDT | Severe Thunderstorm Warning | SGF | Webster | 49 min |
| Jun 10, 7:40 AM CDT | Severe Thunderstorm Warning | SGF | Wright | 50 min |
| Jun 10, 7:57 AM CDT | Severe Thunderstorm Warning | SGF | Texas | 48 min |
| Jun 10, 2:06 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 54 min |
| Jun 10, 2:14 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 61 min |
| Jun 10, 2:45 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 45 min |
| Jun 10, 3:09 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 66 min |
| Jun 10, 3:25 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 50 min |
| Jun 10, 3:27 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 48 min |
| Jun 10, 3:36 PM CDT | Flash Flood Warning | SGF | Morgan | 4 hr |
| Jun 10, 4:13 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 62 min |
| Jun 10, 4:15 PM CDT | Flash Flood Warning | SGF | Miller | 4 hr |
| Jun 10, 4:15 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 60 min |
| Jun 10, 4:33 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 42 min |
| Jun 10, 5:52 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 38 min |
| Jun 10, 6:15 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 60 min |
| Jun 10, 6:21 PM CDT | Flash Flood Warning | SGF | Newton | 4 hr |
| Jun 10, 6:23 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 52 min |
| Jun 10, 6:28 PM CDT | Flash Flood Warning | SGF | Camden | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.